Alert archive / Georgia / Special Weather Statements in 2020

Special Weather Statement, NWS Atlanta, GA

August 6, 2020Chattooga County, Gordon County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 6, 2020, 3:19 PM EDT for Chattooga County, Gordon County, Georgia. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2020, 3:19 PM EDT (19:19 UTC)
Expired
Aug 6, 2020, 3:45 PM EDT
In force
26 min
Issued by
NWS Atlanta, GA
Hail
0.75 in
Wind
50

Counties Chattooga County, GA, Gordon County, GA

The radar

The Northeast Alabama radar (KHTX), 112 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2020-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1116 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

998 
WWUS82 KFFC 061919
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Thu Aug 6 2020
 
GAZ011-012-019-061945-
Chattooga GA-Gordon GA-Floyd GA-
319 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA...GORDON AND
NORTHEASTERN FLOYD COUNTIES UNTIL 345 PM EDT...

At 319 PM EDT...a line of strong thunderstorms was along a line
extending from Summerville to near Plainville to near Calhoun...and
moving northeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent 
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects. Heavy rain may cause temporary 
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Calhoun, Summerville, Trion, Resaca, Oostanaula, Subligna, Sugar
Valley, Redbud, Everett Springs, Lake Marvin, Nickelsville and
Audubon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3448 8544 3459 8521 3459 8506 3462 8506
      3461 8505 3462 8493 3463 8491 3462 8491
      3462 8486 3461 8486 3461 8475 3462 8474
      3462 8472 3461 8472 3461 8473 3460 8473
      3459 8469 3452 8475 3441 8504
TIME...MOT...LOC 1919Z 239DEG 15KT 3449 8537 3444 8506 3453 8494 

HAIL...0.75IN
WIND...50MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 6, 2:51 PM EDT, 28 minutes earlier.

Area forecast discussion, Aug 6, 2:51 PM EDT, 28 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
251 PM EDT Thu Aug 6 2020

.SHORT TERM /Tonight through Friday Night/...
Convection a bit more sparse this afternoon, and confined mainly to
the far north so far. Should see coverage increase areawide, but
still remain isolated to scattered most areas. Marginal risk for
severe storms across the north in closer proximity to the upper
trough across the Tennessee/Ohio Valley and where instability is a
bit higher. Still likely to see some strong storms and cannot rule
out a few isolated damaging wind gusts elsewhere. Convection
expected to wane through the overnight hours but atmosphere would
support an isolated shower or brief thunderstorm through most of the
overnight period.

Upper pattern beginning to shift some through the period as upper
ridging over the western Atlantic and the southern plains build
westward and eastward respectively squeezing the upper trough
further north. Still ample moisture and instability for diurnal
convection tomorrow afternoon and evening. Temperatures also remain
at or a bit above normal. Heat index values will rise into the upper
90s/lower 100s across most of the area again Friday, but should
remain below advisory levels.

20

.LONG TERM /Saturday through Thursday/...
Fairly typical summertime pattern for the extended portion of the
forecast.

An old frontal boundary across south-central/south GA will continue
to meander across central portions of Georgia through early next
week before dissipating. Near normal temps/humidity for this time of
year will lead to the afternoon/evening development of showers and
thunderstorms. The old frontal boundary may provide for some focus,
providing for slightly higher pops in it's vicinity.

Even though temps in the upper 90s are likely through the weekend,
models are progging some drying out at the surface (likely due to
deep mixing). This means heat index/apparent t values should remain
under critical thresholds.

NListemaa

&&

.AVIATION... 18Z Update...

VFR conditions are expected to predominate across the forecast area
through the majority of the forecast period outside of isolated to
scattered convection. Will see some local to scattered MVFR or
lower conditions 06Z-14Z. Best chances for any impacts at the TAF
sites would be KAHN and briefly at KMCN. Best convective coverage
will be between 20Z and 02Z, although an isolated shower or
thunderstorm is possible at any time. Winds remain somewhat
variable in direction, but should be predominately southwest to
northwest at 4-8kt, diminishing to 2-5kt after 00Z.

//ATL Confidence...18Z Update...

Medium to high all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          70  91  69  94 /  40  50  30  20
Atlanta         73  90  72  93 /  30  30  20  10
Blairsville     64  83  62  86 /  60  40  30  20
Cartersville    71  91  68  94 /  40  30  20  10
Columbus        72  95  73  97 /  20  30  20  10
Gainesville     69  89  69  91 /  50  40  30  10
Macon           71  94  72  96 /  20  40  30  20
Rome            71  92  69  94 /  40  30  20  10
Peachtree City  71  91  70  93 /  30  30  20  10
Vidalia         73  95  74  96 /  40  60  40  40

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....NListemaa
AVIATION...20
Hazardous weather outlook, Aug 6, 10:10 AM EDT, 5 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1010 AM EDT Thu Aug 6 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-071015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1010 AM EDT Thu Aug 6 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Scattered thunderstorms are expected across north and central
Georgia this afternoon and evening, mainly between 3 PM and 9 PM.
A few storms may become strong to briefly severe. Damaging wind
gusts, frequent lightning, and locally heavy rainfall will be
possible with any severe storms that occur.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

Scattered thunderstorms are possible each day from Friday through
Wednesday, mainly in the afternoon and evening hours. A few
storms each day could become strong to briefly severe, capable of
producing damaging wind gusts, frequent lightning, and locally
heavy rainfall.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Aug 6, 12:20 PM EDT, 2 hours 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1220 PM EDT Thu Aug 6 2020

GAZ006-061630-
Fannin GA-
1220 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN FANNIN COUNTY UNTIL 1230
PM EDT...

At 1219 PM EDT...a strong thunderstorm was near Mineral Bluff, or 7
miles northeast of Blue Ridge...moving northeast at 20 mph.

  HAZARD...Winds up to 40 mph and frequent lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Some minor tree damage has
           occurred with this storm.

Some locations in the path of this storm include
Mineral Bluff.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Electrical
appliances should not be used unless in an emergency.

LAT...LON 3496 8417 3495 8418 3494 8417 3491 8424
      3491 8434 3499 8437 3499 8413
TIME...MOT...LOC 1619Z 239DEG 15KT 3496 8426

WIND...40MPH
Local storm report, Aug 6, 12:23 PM EDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1223 PM EDT THU AUG 06 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 PM     TSTM WND DMG     1 NE EPWORTH            34.96N  84.37W
08/06/2020                   FANNIN             GA   PUBLIC

            REPORT OF A PINE TREE BLOWN DOWN OFF HWY 5 NORTH OF
            BLUE RIDGE ON SPRING HILL CIR

&&

EVENT NUMBER FFC2001059

THIEM
Special weather statement, Aug 6, 1:28 PM EDT, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
128 PM EDT Thu Aug 6 2020

GAZ006-008-009-061745-
Union GA-Towns GA-Fannin GA-
128 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN UNION...NORTHWESTERN
TOWNS AND NORTHEASTERN FANNIN COUNTIES UNTIL 145 PM EDT...

At 128 PM EDT...a strong thunderstorm was over Ivy Log, or 7 miles
northwest of Blairsville...moving northeast at 20 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Gumlog, Nottely Dam, Ivy Log, Jones Creek and Alexanders Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3491 8390 3484 8410 3499 8421 3499 8383
TIME...MOT...LOC 1728Z 242DEG 17KT 3494 8406

HAIL...0.75IN
WIND...50MPH
Special weather statement, Aug 6, 1:47 PM EDT, 1 hour 32 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
147 PM EDT Thu Aug 6 2020

GAZ008-009-061815-
Union GA-Towns GA-
147 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN UNION AND
NORTHWESTERN TOWNS COUNTIES UNTIL 215 PM EDT...

At 147 PM EDT...a strong thunderstorm was over Gumlog, or near
Blairsville...moving east at 20 mph.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Young Harris, Gumlog, Ivy Log and Alexanders Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3489 8390 3491 8404 3498 8409 3499 8408
      3499 8376
TIME...MOT...LOC 1747Z 264DEG 16KT 3494 8396

HAIL...0.25IN
WIND...40MPH
Special weather statement, Aug 6, 3:03 PM EDT, 16 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
303 PM EDT Thu Aug 6 2020

GAZ011-019-061930-
Chattooga GA-Floyd GA-
303 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR CHATTOOGA AND FLOYD COUNTIES
UNTIL 330 PM EDT...

At 302 PM EDT...a strong thunderstorm was near Rome...moving north at
10 mph.

  HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
           and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Rome, Summerville, Shannon, Menlo, Cloudland, Berryton, Tidings,
Armuchee and James H. Floyd State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3443 8509 3441 8511 3440 8510 3440 8506
      3426 8516 3430 8525 3438 8525 3442 8535
      3445 8550 3459 8552
TIME...MOT...LOC 1902Z 190DEG 10KT 3431 8519

WIND...40MPH
Special weather statement, Aug 6, 3:19 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
319 PM EDT Thu Aug 6 2020

GAZ011-012-019-061945-
Chattooga GA-Gordon GA-Floyd GA-
319 PM EDT Thu Aug 6 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CHATTOOGA...GORDON AND
NORTHEASTERN FLOYD COUNTIES UNTIL 345 PM EDT...

At 319 PM EDT...a line of strong thunderstorms was along a line
extending from Summerville to near Plainville to near Calhoun...and
moving northeast at 15 mph.

  HAZARD...40 to 50 mph wind...up to penny sized hail...frequent
           cloud to ground lightning and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of these storms include
Calhoun, Summerville, Trion, Resaca, Oostanaula, Subligna, Sugar
Valley, Redbud, Everett Springs, Lake Marvin, Nickelsville and
Audubon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3448 8544 3459 8521 3459 8506 3462 8506
      3461 8505 3462 8493 3463 8491 3462 8491
      3462 8486 3461 8486 3461 8475 3462 8474
      3462 8472 3461 8472 3461 8473 3460 8473
      3459 8469 3452 8475 3441 8504
TIME...MOT...LOC 1919Z 239DEG 15KT 3449 8537 3444 8506 3453 8494

HAIL...0.75IN
WIND...50MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 5, 8:08 PM EDTSpecial Weather StatementFFCGlascock37 min
Aug 5, 8:44 PM EDTSpecial Weather StatementFFCJefferson31 min
Aug 5, 9:16 PM EDTSpecial Weather StatementFFCTreutlen29 min
Aug 5, 9:20 PM EDTSevere Thunderstorm WarningFFCJefferson40 min
Aug 5, 9:39 PM EDTSpecial Weather StatementFFCToombs36 min
Aug 5, 10:33 PM EDTSpecial Weather StatementFFCTreutlen27 min
Aug 5, 11:07 PM EDTSpecial Weather StatementFFCEmanuel, Montgomery68 min
Aug 6, 12:20 PM EDTSpecial Weather StatementFFCFannin10 min
Aug 6, 1:28 PM EDTSpecial Weather StatementFFCUnion17 min
Aug 6, 1:47 PM EDTSpecial Weather StatementFFCUnion28 min
Aug 6, 3:03 PM EDTSpecial Weather StatementFFCChattooga27 min
Aug 6, 3:44 PM EDTSpecial Weather StatementFFCGordon31 min
Aug 6, 3:52 PM EDTSpecial Weather StatementFFCGordon23 min
Aug 6, 3:55 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield50 min
Aug 6, 4:34 PM EDTSpecial Weather StatementFFCDade26 min
Aug 6, 4:45 PM EDTSpecial Weather StatementFFCCatoosa30 min
Aug 6, 5:03 PM EDTSpecial Weather StatementFFCMurray12 min
Aug 6, 5:44 PM EDTSpecial Weather StatementFFCCherokee16 min
Aug 6, 5:52 PM EDTSevere Thunderstorm WarningFFCCherokee38 min
Aug 6, 6:09 PM EDTSpecial Weather StatementFFCJefferson36 min
Aug 6, 6:25 PM EDTSpecial Weather StatementFFCPutnam35 min
Aug 6, 6:30 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 6:37 PM EDTSpecial Weather StatementFFCJohnson23 min
Aug 6, 6:40 PM EDTSpecial Weather StatementFFCNewton35 min
Aug 6, 7:00 PM EDTSpecial Weather StatementFFCForsyth30 min
Aug 6, 7:04 PM EDTSpecial Weather StatementFFCJefferson26 min
Aug 6, 7:31 PM EDTSpecial Weather StatementFFCForsyth29 min
Aug 6, 7:42 PM EDTSpecial Weather StatementFFCMorgan33 min
Aug 6, 7:57 PM EDTSpecial Weather StatementFFCGlascock18 min

Nearby

Special Weather Statements in Georgia, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.